MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC HD 1000I SHEARS 20CM SHAFT; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC HD 1000I SHEARS 20CM SHAFT; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHD20
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/1/2025.D4 batch #: unknown.Additional information was requested and the following was obtained: did the active titanium blade break off? yes.Were any fragments generated? yes.Did the fragments generated fell off inside the patient? yes.If yes, were they completely removed from the patient without additional intervention? yes.What efforts were made to locate the pieces of the blade during the procedure? unknown.Did the patient experience any adverse consequences due to this issue? no.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure there was intraoperative blade fracture.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/12/2025.D4 batch #: y7046l.Investigation summary.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damage and the blade not broken off as reported.During functional testing on gen11, an alert screen was displayed.The device will stop activating when the blade becomes damaged.The device was disassembled to inspect the blade and a crack was located at an area inside the tube proximal to the tissue pad.This is consistent with a side load being applied to the blade while active with the jaw closed.The blade broke off during functional testing.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as "remove instrument from patient" or ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.No conclusion could be reached as to how the blade crack issue occurred.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch y7046l, and no non-conformances were identified.

Brand Name
HARMONIC HD 1000I SHEARS 20CM SHAFT
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23682325
Report Number3005075853-2025-09054
Device Sequence Number9761187
Product Code LFL
UDI-Device Identifier10705036015048
UDI-Public(01)10705036015048(17)290731(10)Y7046L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHD20
Device Lot NumberY7046L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown